Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 31, NWS Lake Charles, LA

April 29, 2016

NWS Lake Charles, LA issued this small craft advisory at Apr 29, 2016, 3:24 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2016, 3:24 PM CDT (20:24 UTC)
Expired
Apr 30, 2016, 7:00 AM CDT
In force
16 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

397 
WHUS74 KLCH 292024
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
324 PM CDT FRI APR 29 2016

...SMALL CRAFT ADVISORY TONIGHT...

.BRISK SOUTHEASTERLY WINDS WILL CONTINUE IN THE 15 TO 20 KNOT
RANGE. SEAS WILL RANGE 5 TO 7 FEET.

GMZ470-472-475-301200-
/O.NEW.KLCH.SC.Y.0031.160429T2024Z-160430T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
324 PM CDT FRI APR 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. 

* WINDS...15 TO 20 KNOTS

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
439 
WHUS74 KLCH 300919
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
419 AM CDT SAT APR 30 2016

...SMALL CRAFT ADVISORY TONIGHT...

.BRISK SOUTHEASTERLY WINDS WILL CONTINUE IN THE 15 TO 20 KNOT
RANGE...HELPING TO PRODUCE ELEVATED SEAS OVER THE OUTER WATERS. SEAS
WILL RANGE 4 TO 7 FEET FOR THE REMAINDER OF THE NIGHT.

GMZ470-472-475-301200-
/O.CON.KLCH.SC.Y.0031.000000T0000Z-160430T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
419 AM CDT SAT APR 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WINDS...15 TO 20 KNOTS

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RUA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 12:27 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 29, 12:27 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1227 PM CDT FRI APR 29 2016

.AVIATION...OCCASIONAL MVFR CEILINGS ALONG WITH GUSTY CONDITIONS
WILL OCCUR THROUGH THIS AFTERNOON AND INTO THIS EVENING. WINDS
WILL GRADUALLY DECREASE TONIGHT, HOWEVER CEILINGS WILL AS WELL.
ISOLATED TO PERHAPS WIDELY SCT SHOWERS AND STORMS CAN BE EXPECTED
LATE THIS AFTERNOON, HOWEVER WITH THE LOW PROB IT WAS LEFT OUT OF
THE TAFS UNTIL LATER TONIGHT WHEN A MCS IS EXPECTED TO MOVE
CLOSER.

&&

.PREV DISCUSSION... /ISSUED 715 AM CDT FRI APR 29 2016/

DISCUSSION...
FOR 12Z TAF ISSUANCE.

AVIATION...
SFC OBS INDICATE MVFR TO SOMETIMES IFR CEILINGS PERSISTING ACROSS
THE FORECAST AREA ATTM ALTHOUGH RESTRICTIONS TO VISIBILITY HAVE
BEEN LIMITED WITH AN ELEVATED SRLY SFC WIND KEEPING FOG
DEVELOPMENT AT BAY. EXPECT CEILINGS TO RISE THROUGH THE MORNING...
WITH VFR CONDITIONS PREVAILING THROUGH MUCH OF THE DAY. MAIN STORY
WILL BE THE WINDS WITH SPEEDS GENERALLY 15-20 KNOTS BY AFTERNOON
WITH GUSTS TO UPWARDS OF 30 KNOTS POSSIBLE MAINLY KBPT/KARA.
PRECIP POTENTIAL LOOKS LIMITED TODAY WITH FORECAST SOUNDINGS
INDICATING JUST A NARROW RIBBON OF MOISTURE CONFINED TO THE LOWEST
LEVELS. HOWEVER THAT BEGINS TO CHANGE TONIGHT AS MOISTURE
INCREASES AHEAD OF A SIGNIFICANT SHORTWAVE ALOFT...WITH SHORT-
RANGE MODELS VARYING ON ARRIVAL TIMES OF A POTENTIAL LINE OF
CONVECTION.

25

PREV DISCUSSION... /ISSUED 454 AM CDT FRI APR 29 2016/

SYNOPSIS...
UPPER LEVEL DISTURBANCE IS ROTATING OVER THE SOUTHWEST U.S. MOVING
TO THE EAST...WITH A DEVELOPING SURFACE LOW ASSOCIATED WITH THIS
STORM SYSTEM OVER EASTERN NEW MEXICO. WATER VAPOR IMAGERY ALSO
SHOWS SOUTHERN JET BECOMING MORE ACTIVE BRINGING AN INCREASE IN
TROPICAL EAST PACIFIC MOISTURE INTO THE REGION. THESE FEATURES
WILL COMBINE OVER THE NEXT 48 HOURS TO BRING THE POSSIBILITY OF
HEAVY RAINFALL AND SEVERE WEATHER TO THE FORECAST AREA.

DISCUSSION...
A QUIET...BUT RATHER HUMID START TO THE FORECAST. SOME PATCHY FOG
WILL OCCUR UNTIL SHORTLY AFTER SUNRISE. OTHERWISE...FORECAST AREA
TODAY WILL HAVE SOMEWHAT OF A CAP...WITH NO REAL TRIGGER...EXCEPT
FOR DAYTIME HEATING. SO WILL JUST GO WITH LOW END CHANCES FOR
SHOWERS MAINLY IN THE AFTERNOON...AND OVER WESTERN SECTIONS OF THE
FORECAST AREA. WITH DEVELOPING SURFACE LOW IN THE TEXAS
PANHANDLE...COULD BE A LITTLE BREEZY...BUT AT THIS POINT LOOKS
LIKE WINDS STAY BELOW ADVISORY CRITERIA.

THE DEVELOPING LOW PRESSURE AND STORM SYSTEM OVER THE TEXAS
PANHANDLE TODAY...WILL MOVE NORTHEAST INTO THE SOUTHERN PLAINS
TONIGHT INTO SATURDAY MORNING...THEN TO THE MID-MISSISSIPPI
VALLEY BY SUNDAY MORNING...THEN OFF TO THE MID-ATLANTIC STATES BY
MONDAY MORNING. A TRAILING COLD FRONT FROM THE LOW...WILL MOVE
SLOWLY ACROSS THE FORECAST AREA SATURDAY NIGHT INTO
SUNDAY...BEFORE THE FRONTAL BOUNDARY MOVES INTO THE COASTAL WATERS
BY MONDAY MORNING AND STALLS.

INCREASING MOISTURE...ALONG WITH INCREASING LIFT FROM THE FRONT
AND A SERIES OF UPPER LEVEL DISTURBANCES...WILL ALLOW FOR A
COMPLEX OF THUNDERSTORMS TO DEVELOP OVER CENTRAL TEXAS LATE TODAY
INTO TONIGHT...WITH THIS ACTIVITY MOVING EASTWARD INTO WESTERN
PORTIONS OF THE FORECAST AREA TONIGHT...THEN SLOWLY MOVING ACROSS
THE REMAINDER OF THE FORECAST AREA ON SATURDAY. WITH ACTIVITY
REDEVELOPING ON SATURDAY NIGHT OVER THE FORECAST AREA...AHEAD OF
SLOW MOVING COLD FRONT...THAT WILL KEEP ACTIVITY GOING THROUGH THE
FIRST HALF OF SUNDAY.

PRECIPITABLE WATER VALUES WILL INCREASE TO BETWEEN 1.5 AND 1.75
INCHES TONIGHT AND TO OVER 1.75 INCHES TO NEARLY 2 INCHES ON
SATURDAY...THESE VALUES ARE AT OR ABOVE TWICE THE STANDARD
DEVIATION OF NORMAL. MEAN RH VALUES WILL ALSO BE OVER 70 TO 80
PERCENT...SO CONVECTION SHOULD BE EFFICIENT PRECIPITATION
PRODUCERS. THEREFORE...HEAVY RAINFALL IS BECOMING MORE LIKELY.
STORM TOTAL FROM WPC QPF AND MODEL BLEND...FAVOR 2 TO 4 INCHES ON
AVERAGE NORTHWEST OF AN OPELOUSAS TO CAMERON LINE FROM LATE
TONIGHT THROUGH SATURDAY NIGHT...AND 2 TO 3 INCHES SOUTHEAST OF
THAT LINE FROM SATURDAY INTO SUNDAY MORNING...WITH ISOLATED HIGHER
AMOUNTS POSSIBLE. WILL LET THE DAY SHIFT TAKE ANOTHER LOOK AT THIS
LATER TODAY...AND IF THESE PRECIP NUMBERS CONTINUE...A FLASH FLOOD
WATCH WILL LIKELY HAVE TO BE ISSUED. IT SHOULD BE NOTED...THAT WPC
DOES HAVE THE UPPER SOUTHEAST TEXAS PORTION OF THE FORECAST AREA
HIGHLIGHTED FOR A MODERATE RISK OF EXCESSIVE RAINFALL FROM TONIGHT
INTO SATURDAY MORNING...AND A SLIGHT RISK OF EXCESSIVE RAINFALL
FOR A MAJORITY OF THE FORECAST AREA FOR THE DAY ON SATURDAY INTO
SATURDAY NIGHT.

ALSO...WITH SPEED MAX INCREASING BULK SHEAR VALUES...AND FAVORABLE
LAPSE RATES...THERE COULD BE SOME STRONG TO SEVERE STORMS ON
SATURDAY...WITH STRAIGHTLINE WINDS FROM WET MICRO-BURSTS THE MAIN
CONCERN. SPC ALSO HAS THE FORECAST AREA OUTLINED IN MARGINAL TO
SLIGHT RISK OF SEVERE STORMS ON THE DAY 2 OUTLOOK (SATURDAY.)

HEAVY RAINFALL AND SEVERE THREAT WILL GRADUALLY DIMINISH ON SUNDAY
AS THE FRONT SAGS INTO THE COASTAL WATERS...WITH RAIN CHANCES
BRIEFLY DECREASING.

RAIN CHANCES WILL INCREASE AGAIN ON MONDAY INTO TUESDAY...AS COLD
FRONT WILL STALL OVER THE COASTAL WATERS...AND ACTIVE SOUTHERN JET
WILL AGAIN BRING DISTURBANCES TO CAUSE OVER-RIDING TYPE
SHOWERS...AND WITH DECENT ELEVATED INSTABILITY...THUNDERSTORMS.
PWAT AND MEAN RH VALUES ARE AGAIN HIGH DURING THIS PERIOD...SO
WILL HAVE TO WATCH AGAIN FOR HEAVY RAINFALL...ESPECIALLY IF WE
RECEIVE A GOOD AMOUNT OF RAINFALL DURING THE WEEKEND.

NORTHERN AND SOUTHERN STREAM DISTURBANCES MERGE BY WEDNESDAY
ALLOWING FOR LARGE UPPER LEVEL TROUGH ALONG THE EAST COAST. THIS
WILL HELP BRING A DEEPER NORTHWEST FLOW ALOFT OVER THE FORECAST
AREA AND DRY CONDITIONS FOR THE END OF THE FORECAST PERIOD.

RUA

MARINE...
ELEVATED SOUTHERLY WINDS WILL OCCUR TODAY INTO SATURDAY...AS
GRADIENT TIGHTENS OVER THE NORTHWEST GULF...IN RESPONSE TO
DEVELOPING LOW PRESSURE OVER THE TEXAS PANHANDLE MOVING INTO THE
SOUTHERN PLAINS. WIND SPEEDS WILL BE A STEADY 15 TO 20 KNOTS WITH
SOME HIGHER GUSTS. WILL KEEP THE SMALL CRAFT EXERCISE CAUTION
HEADLINE THROUGH SATURDAY. AS THE LOW PRESSURE MOVES OFF TO THE
NORTHEAST AND A COLD FRONT APPROACHES THE COASTAL WATERS ON
SUNDAY...THE SOUTHERLY WINDS ARE EXPECTED TO DECREASE.

OFFSHORE WINDS ARE EXPECTED TO DEVELOP ON EARLY MONDAY...AS A WEAK
COLD FRONT MOVES INTO THE COASTAL WATERS AND STALLS.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  81  69  83 /  50  70  70  40
LCH  73  80  71  81 /  40  60  70  50
LFT  74  82  72  83 /  20  50  70  60
BPT  72  81  70  82 /  50  70  70  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 7 PM CDT SATURDAY FOR LAZ041-
     052>054-073-074.

TX...COASTAL FLOOD ADVISORY UNTIL 7 PM CDT SATURDAY FOR TXZ215-216.

GM...SMALL CRAFT EXERCISE CAUTION THROUGH SATURDAY MORNING FOR GMZ450-
     452-455-470-472-475.

&&

AVIATION...05
Hazardous weather outlook, Apr 29, 5:29 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 AM CDT FRI APR 29 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
301130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
529 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF STORMS ARE EXPECTED TO DEVELOP OVER CENTRAL TEXAS AND
MOVE INTO SOUTHEAST TEXAS AND EXTREME WESTERN LOUISIANA TONIGHT.
THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND STRONG GUSTY WINDS. THERE IS A MARGINAL
RISK FOR SEVERE STORMS...FOR THAT AREA...AND A MODERATE RISK FOR
EXCESSIVE RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLOW MOVING STORM SYSTEM WILL CONTINUE TO BRING A HIGH CHANCE
FOR SHOWERS AND THUNDERSTORMS INTO EARLY SUNDAY FOR THE ENTIRE
AREA. THESE STORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND STRONG GUSTY WINDS. THE FORECAST AREA WILL
BE IN A MARGINAL TO SLIGHT RISK FOR SEVERE STORMS...AND A SLIGHT
RISK FOR EXCESSIVE RAINFALL.

ANOTHER UPPER LEVEL DISTURBANCE WILL BRING HIGH RAIN CHANCES FOR
MONDAY INTO TUESDAY. SOME HEAVY RAINFALL WILL AGAIN BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-301130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
529 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ELEVATED SOUTHERLY WINDS WILL OCCUR WITH SMALL CRAFT EXERCISE
CAUTION CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ELEVATED SOUTHERLY WINDS WILL CONTINUE ON SATURDAY WITH SMALL
CRAFT EXERCISE CAUTION CONDITIONS. A COMPLEX OF SHOWERS AND
THUNDERSTORMS WILL AFFECT THE COASTAL WATERS ON SATURDAY INTO
SUNDAY. STRONG GUSTY WINDS...REDUCED VISIBILITIES FROM HEAVY
RAINFALL...AND FREQUENT CLOUD TO WATER LIGHTNING WILL BE POSSIBLE
WITH THESE STORMS.

SHOWERS AND STORMS WILL AGAIN BE IN THE FORECAST FOR MONDAY AND
TUESDAY WITH ANOTHER UPPER LEVEL DISTURBANCE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:51 PM CDTSpecial Weather StatementLCHSaint Landry24 min
Apr 29, 10:57 AM CDTCoastal Flood AdvisoryLCHCameron32 hr
Apr 29, 3:26 PM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more3 days

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.